Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 150, NWS Kansas City, MO

June 24, 2015Adair County, Putnam County, Schuyler County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 24, 2015, 10:44 PM CDT for Adair County, Putnam County, Schuyler County, Missouri. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2015, 10:44 PM CDT (03:44 UTC)
Expired
Jun 24, 2015, 11:30 PM CDT
In force
46 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adair County, MO, Putnam County, MO, Schuyler County, MO

The radar

The Des Moines radar (KDMX), 173 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 11:02 PM CDTTSTM WND GST 55Lancaster, MOESTIMATED 50 TO 55 MPH WINDS OCCURRING AT TIME OF REPORT.
Jun 24, 11:02 PM CDTHAIL 1Lancaster, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 9:26 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-609 J/kg
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
637 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WUUS53 KEAX 250344
SVREAX
MOC001-171-197-250430-
/O.NEW.KEAX.SV.W.0150.150625T0344Z-150625T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1044 PM CDT WED JUN 24 2015

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ADAIR COUNTY IN NORTHEAST MISSOURI...
  EASTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
  SCHUYLER COUNTY IN NORTHEAST MISSOURI...

* UNTIL 1130 PM CDT

* AT 1042 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 11 MILES WEST OF MILTON TO 7 MILES NORTHWEST OF
  QUEEN CITY TO UNIONVILLE...AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LANCASTER...QUEEN CITY...DOWNING...GREENTOP AND WORTHINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4024 9234 4030 9284 4031 9286 4038 9285
      4039 9291 4059 9306 4060 9235
TIME...MOT...LOC 0345Z 312DEG 25KT 4067 9235 4048 9264
          4046 9295

HAIL...1.00IN
WIND...60MPH

$$

BLAIR
2 follow-up statements
201 
WWUS53 KEAX 250413
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1113 PM CDT WED JUN 24 2015

MOC001-171-197-250430-
/O.CON.KEAX.SV.W.0150.000000T0000Z-150625T0430Z/
PUTNAM MO-SCHUYLER MO-ADAIR MO-
1113 PM CDT WED JUN 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ADAIR...SCHUYLER AND EASTERN PUTNAM COUNTIES UNTIL 1130 PM CDT...

AT 1111 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF MEMPHIS TO 5 MILES EAST OF GREENTOP
TO 8 MILES NORTHWEST OF NOVINGER...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...LAW ENFORCEMENT. AT 1102 PM...LOCAL LAW ENFORCEMENT 
REPORTED QUARTER SIZE HAIL AND A 55 MPH WIND GUST IN LANCASTER.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GREENTOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4024 9234 4030 9284 4031 9286 4038 9285
      4039 9291 4059 9306 4060 9235
TIME...MOT...LOC 0412Z 312DEG 25KT 4054 9217 4035 9246
          4033 9277

HAIL...1.00IN
WIND...60MPH

$$

BLAIR
511 
WWUS53 KEAX 250427
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1127 PM CDT WED JUN 24 2015

MOC001-171-197-250436-
/O.EXP.KEAX.SV.W.0150.000000T0000Z-150625T0430Z/
PUTNAM MO-SCHUYLER MO-ADAIR MO-
1127 PM CDT WED JUN 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ADAIR...SCHUYLER AND
EASTERN PUTNAM COUNTIES WILL EXPIRE AT 1130 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THESE THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT.

LAT...LON 4024 9234 4030 9284 4031 9286 4038 9285
      4039 9291 4059 9306 4060 9235
TIME...MOT...LOC 0426Z 312DEG 25KT 4047 9208 4028 9237
          4026 9268

$$

BLAIR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:21 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jun 24, 6:21 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
621 PM CDT Wed Jun 24 2015

.DISCUSSION...
Issued at 405 PM CDT WED JUN 24 2015

Early morning convection has laid down a pretty obvious outflow
boundary, which has interacted with the synoptic warm front to
produce a rather stationary boundary which is oriented generally NW
to SE from KAFK SEWD toward KVIH in central Missouri. South of this
boundary conditions are rather warm and humid, with temperatures in
the lower 90s, with dew points in the lower to middle 70s, quite a
moist atmosphere. North and east of that boundary surface winds are
backed to the east/southeast, with temps in the lower 80s and dew
points in the upper 60s to lower 70s. Across central Iowa weak,
elevated convection is ongoing, and has laid out a secondary outflow
boundary generally in the KAFK to KLWD area. Given the gusty
southeast winds behind the outflow boundary as well as a veering
with height and increasing speed wind profile, shear through the
deep column is rather high, with effective shear values between 45
and 55 kts across northern Missouri. Given the previously mentioned
juicy atmosphere MLCAPE values are approaching 2500 to 3500 J/kg of
instability and that number could go up in the next couple of hours.
Needless to say the atmosphere has proper parameters for explosive
supercell development across far northern Missouri into southern
Iowa. That being said, the typical caveats apply regarding the
capping inversion over the area. Areas mainly along and south of HWY
36 are generally too warm aloft for any convective activity to form,
however, as you move north along the edge of that capping inversion
storm activity becomes a little more likely, especially as you go
into Iowa. Further helping the chances for convective initiation
farther north is the proximity of a subtle vort max, more evident in
the H7 level than the H5 level. Bottom line is that scattered
thunderstorms are anticipated to form in central and southern Iowa
within the next few hours. As was mentioned early supercellular
conditions are present in this region, and should yield some
significant hail and perhaps a threat for tornadoes, again, mainly
north of HWY 36 and even more likely in southern Iowa. These storms
however could move ESE into far northern Missouri, bringing a threat
for severe weather, with all hazards possible for that area. Hi-Res
convective models aren't doing a great job with consistency, so the
exact scenario of how the next several hours will play out is a bit
uncertain, but confidence is medium to high that after the initial
supercells form the will eventually form a bow echo complex in SE
Iowa and likely dive ESE overnight. This complex could bring a wind
threat, as well as typical lightning concerns, as well as flooding
concerns, with local streams still a bit swollen from recent rains.
Expect this activity to eventually weaken overnight, perhaps keeping
rain around for areas along and north of I-70 through the overnight
hours into Thursday morning.

Thursday will bring a pretty conditional threat for severe weather
through the area. Short term models indicate that the synoptic
boundary will shift southward overnight into Thursday and eventually
set up near I-70. That being said, overnight convection could
influence that boundary location. So the convective threat for
Thursday will be influenced by that interaction between the synoptic
boundary and the outflow. For now the thinking is that there will be
an area of enhanced low level convergence near I-70, which will be
the focus for convective development. While CAPE and shear will be
ample for supercellular development the bigger threat for Thursday
and Thursday night will be flooding and flash flooding. NAM
indicates over 2 inches of PWAT in the vicinity of that boundary,
which will allow for efficient rain rates. Further exacerbating that
threat will be the shear vectors generally parallel to the boundary,
which could cause some training of storms. Wherever these storms set
up could see some localized flooding and flash flooding, but exactly
where that boundary sets up is still a bit TBD. Will pass along
flooding concerns to the overnight shift and allow them to assess
Flood Watch concerns.

Heat is still a concern on Thursday, mainly in the vicinity of the
boundary. Moisture will likely pool right along that boundary,
causing Heat Indices to rise into the upper 90s to lower 100s.

Showers and thunderstorms could persist into Friday morning, but
generally by Friday evening and Friday night the synoptic
front/boundary should be south of the forecast area, allowing for
cooler and drier air to move into the area. Surface ridge sets up
for the weekend keeping things relatively dry and cool. By Monday
the surface ridge moves east allow for southerly surface flow to
bring moisture back into the area. While the mid level pattern
doesn't look overly conducive to good precipitation/severe weather
chances we will remain under relatively good mid level flow, so once
the moisture makes its way back into the area storm chances will be
on the increase, mainly through the early to middle part of next
week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 618 PM CDT WED JUN 24 2015

VFR predominant conditions expected through the period. Primarily a
wind forecast, with direction gradually veering ahead of the next
front over the next 24 hours. Speeds should remain breezy overnight
before relaxing some with the approach of the boundary. Convection
tonight should remain north of terminals, with a trend of increasing
convection near or at terminal tomorrow afternoon.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Leighton
AVIATION...Blair
Hazardous weather outlook, Jun 24, 4:13 AM CDT, 18 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
413 AM CDT WED JUN 24 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-250915-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
413 AM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE NORTH OF ROUTE 36
 EARLY THURSDAY MORNING. LARGE HAIL AND ISOLATED DAMAGING WIND GUSTS
 WILL BE POSSIBLE.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 SEVERAL ROUNDS OF STORMS WILL BE POSSIBLE THROUGH FRIDAY. WIDESPREAD
 SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 9:49 PM CDTSevere Thunderstorm WarningEAXMercer, Putnam, Schuyler56 min
Jun 24, 11:24 PM CDTFlash Flood WarningEAXPutnam, Schuyler10 hr
Jun 24, 11:53 PM CDTSpecial Weather StatementEAXAdair22 min
Jun 25, 12:35 AM CDTAreal Flood AdvisoryEAXAdair6 hr
Jun 25, 1:00 AM CDTFlash Flood WarningEAXAdair9 hr
Jun 25, 2:50 AM CDTAreal Flood AdvisoryEAXAdair, Macon4 hr
Jun 25, 3:57 AM CDTFlash Flood WatchEAXAdair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more32 hr
Jun 25, 7:34 AM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler69 hr
Jun 25, 7:34 AM CDTRiver Flood WarningEAXChariton, Macon5 days
Jun 25, 9:21 AM CDTRiver Flood WarningEAXCooper, Saline6 days
Jun 25, 9:21 AM CDTRiver Flood WarningEAXRay71 hr
Jun 25, 9:21 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston5 days
Jun 25, 9:21 AM CDTRiver Flood WarningEAXCarroll, Chariton5 days
Jun 25, 9:21 AM CDTRiver Flood WarningEAXHoward62 hr
Jun 25, 9:21 AM CDTRiver Flood WarningEAXCooper3 days
Jun 25, 9:21 AM CDTRiver Flood WarningEAXCarroll3 days
Jun 25, 9:29 AM CDTAreal Flood WarningEAXAdair, Putnam, Schuyler30 hr
Jun 25, 5:14 PM CDTSpecial Weather StatementEAXLivingston16 min
Jun 25, 5:21 PM CDTSevere Thunderstorm WarningEAXGrundy, Linn, Livingston24 min
Jun 25, 5:45 PM CDTSpecial Weather StatementEAXLinn, Livingston30 min
Jun 25, 5:52 PM CDTSevere Thunderstorm WarningEAXChariton, Linn, Livingston38 min
Jun 25, 6:04 PM CDTSpecial Weather StatementEAXLafayette26 min
Jun 25, 6:28 PM CDTSevere Thunderstorm WarningEAXChariton, Linn, Macon, Randolph62 min
Jun 25, 6:35 PM CDTSevere Thunderstorm WarningEAXSaline40 min
Jun 25, 6:51 PM CDTSevere Thunderstorm WarningEAXLafayette39 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.